Alert archive / Idaho / Wind Advisories in 2007
Wind Advisory 14, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Nov 11, 2007, 2:33 AM PST for Clearwater County, Idaho County, Idaho. It took effect at Nov 12, 2007, 11:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 11, 2007, 2:33 AM PST (10:33 UTC)
- In effect from
- Nov 12, 2007, 11:00 AM PST
- Expired
- Nov 12, 2007, 8:40 AM PST
- In force
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 10.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1483 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 111033 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 333 AM MST SUN NOV 11 2007 .A POTENT WEATHER SYSTEM AND ASSOCIATED UPPER LEVEL JET WILL INCREASE WINDS OVER THE LOWER HELLS CANYON THROUGH CAMAS PRAIRIE REGIONS OF IDAHO MONDAY AFTERNOON AND EVENING. IDZ007-008-112200- /O.NEW.KMSO.WI.Y.0014.071112T1900Z-071113T0600Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 233 AM PST SUN NOV 11 2007 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 10 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 10 PM PST MONDAY. STRONG SOUTH WINDS OF 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED LATE MONDAY MORNING THROUGH MONDAY EVENING. LOCALLY HIGHER GUSTS TO 45 MPH ARE POSSIBLE. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS75 KMSO 112121 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 221 PM MST SUN NOV 11 2007 .A POTENT WEATHER SYSTEM AND ASSOCIATED UPPER LEVEL JET WILL INCREASE WINDS OVER THE LOWER HELLS CANYON THROUGH CAMAS PRAIRIE REGIONS OF IDAHO MONDAY AFTERNOON AND EVENING. IDZ007-008-121200- /O.CON.KMSO.WI.Y.0014.071112T1900Z-071113T0600Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 121 PM PST SUN NOV 11 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 10 PM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 10 PM PST MONDAY. STRONG SOUTH WINDS OF 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED LATE MONDAY MORNING THROUGH MONDAY EVENING. LOCALLY HIGHER GUSTS TO 45 MPH ARE POSSIBLE. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$
000 WWUS75 KMSO 121101 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 401 AM MST MON NOV 12 2007 .A POTENT WEATHER SYSTEM AND ASSOCIATED UPPER LEVEL JET WILL INCREASE WINDS OVER THE LOWER HELLS CANYON THROUGH CAMAS PRAIRIE REGIONS OF IDAHO THIS AFTERNOON AND EVENING. IDZ007-008-121915- /O.CON.KMSO.WI.Y.0014.071112T1900Z-071113T0600Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 301 AM PST MON NOV 12 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PST THIS EVENING. STRONG SOUTH WINDS OF 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED LATE THIS MORNING THROUGH EVENING. LOCALLY HIGHER GUSTS TO 55 MPH ARE POSSIBLE. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KMSO 121640 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 940 AM MST MON NOV 12 2007 IDZ007-130600- /O.UPG.KMSO.WI.Y.0014.071112T1900Z-071113T0600Z/ /O.NEW.KMSO.HW.W.0002.071112T1900Z-071113T0600Z/ OROFINO/GRANGEVILLE REGION- 840 AM PST MON NOV 12 2007 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PST THIS EVENING... ...WIND ADVISORY NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG SOUTH WINDS OF 35 MPH TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED LATE THIS MORNING THROUGH THE EVENING ON THE CAMAS PRAIRIE. THE CLEARWATER RIVER CANYON WILL BE SOMEWHAT SHELTERED...BUT STILL COULD SEE WINDS OF 25 TO 30 MPH AT TIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. VERY STRONG WINDS CAN LEAD TO PROPERTY DAMAGE AND DANGEROUS DRIVING CONDITIONS. $$ IDZ008-130600- /O.UPG.KMSO.WI.Y.0014.071112T1900Z-071113T0600Z/ /O.NEW.KMSO.HW.W.0002.071112T1800Z-071113T0600Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 840 AM PST MON NOV 12 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... ...WIND ADVISORY NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG SOUTH WINDS OF 35 MPH TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED LATE THIS MORNING THROUGH THE EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. VERY STRONG WINDS CAN LEAD TO PROPERTY DAMAGE AND DANGEROUS DRIVING CONDITIONS. $$ MTZ003-130600- /O.NEW.KMSO.LW.Y.0010.071112T2100Z-071113T0600Z/ FLATHEAD/MISSION VALLEYS- 940 AM MST MON NOV 12 2007 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM MST THIS EVENING. STRONG SOUTH WINDS UP TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED THIS AFTERNOON THROUGH THE EVENING. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Nov 11, 2:32 AM PST, 1 minute earlier.
Area forecast discussion, Nov 11, 2:32 AM PST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 332 AM MST SUN NOV 11 2007 .DISCUSSION...FIRST WEATHER SYSTEM HAS MOVED OFF INTO CENTRAL MONTANA BUT A STRONG 120 KT JET IS KEEPING SHOWERS OVER NORTH CENTRAL IDAHO THROUGH THE BITTERROOT SAPPHIRE MOUNTAINS AND LOCATIONS SOUTH. AT THIS TIME...ONLY LIGHT AMOUNTS ARE BEING REPORTED. ANOTHER WEAK TROUGH IS CURRENTLY OVER THE WASHINGTON COAST AND PRODUCING SHOWERS. THIS FEATURE WILL MOVE THROUGH NORTH CENTRAL IDAHO AND WESTERN MONTANA THIS AFTERNOON. MODELS ARE ON THE DRY SIDE WITH THE EXCEPTION OF THE ECMWF WHICH PRODUCES SHOWERS OVER CENTRAL AND NORTHWEST MONTANA FROM THIS FEATURE. GIVEN THE COLD POOL ALOFT ASSOCIATED WITH THIS FEATURE WILL PASS OVER THE INTER MOUNTAIN WEST AT PEAK HEATING AND RESIDUAL MOISTURE FROM SATURDAYS SYSTEM...OPTED TO KEEP MENTION OF SHOWERS IN THE FORECAST. TONIGHT WILL BE DOMINATED BY WEAK SHORT WAVE RIDGE IN ADVANCE OF NEXT WEATHER SYSTEM FOR DRY CONDITIONS. CLOUDS ARE EXPECTED TO INCREASE OVERNIGHT IN ADVANCE OF NEXT SYSTEM SO OPTED TO KEEP FOG OUT OF THE FORECAST. MONDAYS WEATHER SYSTEM WILL BE ANOTHER WINDY AND WET SYSTEM. ALTHOUGH...WARM AIR AHEAD OF THE SYSTEM WILL ONCE AGAIN RAISE SNOW LEVELS ACROSS THE REGION. MANY NORTH SOUTH ORIENTED VALLEYS WILL ONCE AGAIN MISS OUT ON PRECIPITATION AS THEY WILL BE SHADOWED BY THE STRONG SOUTHWEST TO WEST WINDS ASSOCIATED WITH THIS SYSTEM. THE LOWER HELLS CANYON THROUGH CAMAS PRAIRIE REGION OF IDAHO IS EXPECTED TO EXPERIENCE STRONG WINDS MONDAY AFTERNOON THROUGH EVENING. HAVE ISSUED A WIND ADVISORY FOR THESE LOCATIONS...BUT THEY WILL HAVE TO BE MONITORED FOR POSSIBLE UPGRADES TO HIGH WIND WARNINGS. A COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL MOVE FROM NORTH TO SOUTH THROUGH THE INTER MOUNTAIN WEST MONDAY EVENING. AGAIN BRUNT OF PRECIPITATION WILL BE IN THE WARM SECTOR SO NO WINTER HIGHLIGHTS ARE ANTICIPATED AT THIS TIME. HOWEVER...OUTDOOR ENTHUSIASTS SHOULD BE CAUTIOUS OF SNOW IN THE HIGHER MOUNTAINS. THE WINDS WILL SHIFT WEST AND NORTHWEST BEHIND THE FRONT AND DECREASE BY TUESDAY MORNING. TUESDAY WILL SEE IMPROVING CONDITIONS FROM NORTH TO SOUTH AS DRIER AIR WORKS IN BEHIND THE FRONT WITH COOLER TEMPERATURES. TUESDAY NIGHT THROUGH SUNDAY...WEAK RIDGE OVER THE AREA TUESDAY NIGHT INTO EARLY WEDNESDAY. AFTER THAT THE MODELS ARE KEEPING A CHANCE OF PRECIPITATION OVER WESTERN MONTANA AND NORTH CENTRAL IDAHO FOR THE REST OF THE EXTENDED PERIOD. WILL NOT TRY TO TIME ANY OF THE DISTURBANCES THAT ARE MOVING ACROSS THE REGION IN THE WESTERLY FLOW. TEMPERATURES WILL COOL TO SEASONAL NORMALS BY MID WEEK. && .AVIATION...ANOTHER PACIFIC DISTURBANCE WILL MOVE ACROSS THE REGION TODAY. THIS WILL BRING LOWERING CEILINGS AND SOME SCATTERED SHOWERS. VISIBILITIES WILL LOWER IN ANY SHOWERS WITH MOUNTAINS AND PASSES OBSCURED AT TIMES. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...WIND ADVISORY FROM 11 AM TO 10 PM PST MONDAY FOR LOWER HELLS CANYON/SALMON RIVER REGION-GRANGEVILLE REGION. && SHORT TERM...MEAD LONG TERM/AVIATION....KOLATA
Hazardous weather outlook, Nov 10, 1:53 PM PST, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 253 PM MST SAT NOV 10 2007 IDZ009-010-MTZ002-007-043-110800- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-WEST GLACIER REGION- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 253 PM MST SAT NOV 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TONIGHT A SURFACE COLD FRONT AND UPPER LEVEL JET WILL PRODUCE HIGH ELEVATION SNOW ACROSS MUCH OF THE NORTHERN ROCKIES THIS EVENING. MOST OF THE SNOW ACCUMULATION WILL BE WELL ABOVE POPULATED AREAS AND TRAVEL CORRIDORS. HOWEVER...PEOPLE VENTURING INTO THE MOUNTAINS SHOULD BE PREPARED FOR LIGHT TO MODERATE SNOW ACCUMULATIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A PROGRESSIVE MOIST WESTERLY FLOW WILL CONTINUE THE THREAT OF MOUNTAIN SNOW AND VALLEY RAIN AT TIMES THROUGH THE COMING WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.